Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 75, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 4, 2019, 7:05 PM CDT for Yoakum County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2019, 7:05 PM CDT (00:05 UTC)
- Expired
- May 4, 2019, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 387 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 6:28 PM CDT, 37 minutes earlier.
Area forecast discussion, May 4, 6:28 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 628 PM CDT Sat May 4 2019 .AVIATION... TSRA have developed along the TX/NM border and are moving to the ESE. ATTM, these storms have the best chance to impact KPVW and KLBB over the next few hours. Short-term models currently show storms trying to hold together to cross KCDS near midnight, but confidence is not high enough for TAF mention that they will make it. Otherwise, low CIGs should be slower to move in than last night. && .PREV DISCUSSION... /issued 258 PM CDT Sat May 4 2019/ DISCUSSION... Cool and stable surface ridge with stratus was slowly departing east off the Caprock this afternoon ahead of stronger surface heating and upslope flow in NM. The midnight shift anticipated this situation perfectly, hence no changes were needed to PoPs this afternoon as we still expect isolated to scattered storms to cross the state line closer to 6 PM or so. With MLCAPEs increasing to around 2000 J/kg across our western counties later today, upslope convection should undergo an uptick in coverage and intensity early this evening as it spreads ESE within 40 knots of 0-6 km bulk shear. Veering wind profiles would easily support some supercells at times before activity as a whole tends to wane tonight off the Caprock within a stabilizing airmass. However, some models are keying on a layer of moistening isentropic ascent across the northern Panhandle which could give rise to a nocturnal MCS that wanders SE into a theta-e ridge, possibly affecting our NE zones after midnight. CAMs are not as supportive with this scenario, so Superblend's bullish PoPs were skimmed much lower after midnight. Weakly anticylonic flow aloft arrives on Sunday, but aside from some warming temps at 700 mb, height rises are shown to be negligible with not much subsidence to keep the dryline from convection to some degree by the afternoon. Concern is that the NAM and GFS are so aggressive with nocturnal storms tonight that their remnant outflow boundary may be a null event for tomorrow. Regardless, the dryline will probably set up farther west than models indicate as southerly winds deepen to 800mb and advect even richer dewpoints northward. The result should be breakable capping along the dryline with MLCAPEs over 2000 J/kg and ample shear for severe. Monday may see a lull unfold in the precip department as winds aloft trend SW underneath shortwave ridging and respectable height rises (30 meters at 500 mb). Still, a sharp dryline should occupy our western counties with some opportunity for a couple storms late in the day. However, stronger capping seems prudent to lower PoPs to just slight chance values at this time. By Tuesday, pattern recognition says severe prospects should amplify considerably as height falls unfold in advance of an upper trough entering the Four Corners. The dryline should again remain tucked well west on the Caprock as pressure falls focus in NM ahead of the parent trough, but stronger kinematics look to support a rather volatile setup for supercells and some tornadoes east of the dryline. Stronger height falls Tue night (accompanying the passage of the lead trough) should aid in a greater coverage of storms shifting off the Caprock through early Wednesday, before breezier west winds follow a Pacific front through the day. Confidence is growing that a modified Canadian front will surge south Wed night and probably stall well south of the region on Thu. As such, precip chances are trending lower late in the week before some return flow unfolds Fri-Sat well in advance of a slowing cyclone over the Desert SW. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/74
Hazardous weather outlook, May 4, 10:31 AM CDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1031 AM CDT Sat May 4 2019 TXZ021>044-050345- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1031 AM CDT Sat May 4 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight There is a slight risk for severe thunderstorms late this afternoon and evening mainly for areas on the Caprock but a few strong or severe storms may spread across the Rolling Plains as well later this evening. Hail to around 2 inch diameter and wind gusts to 65 mph will be primary threats. Brief tornadoes may be possible in a few areas as well mainly after 6pm. Finally, slower moving storms will be capable of localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be a chance for severe thunderstorms Sunday afternoon and evening as well as Monday afternoon and evening. A few severe storms may also occur late Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late this afternoon into this evening.
In the hours before
Local storm report, May 4, 7:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
701 PM CDT SAT MAY 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 S MULESHOE 34.17N 102.73W
05/04/2019 E1.25 INCH BAILEY TX STORM CHASER
MIX OF QUARTER AND HALF DOLLAR SIZED HAIL
&&
EVENT NUMBER LUB1900294
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:16 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 4, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Hockley, Lamb | 60 min |
| May 4, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 33 min |
| May 4, 8:03 PM CDT | Tornado Warning | LUB | Bailey, Hockley, Lamb | 27 min |
| May 4, 8:42 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 20 min |
| May 4, 9:09 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer, Swisher | 81 min |
| May 4, 10:28 PM CDT | Special Weather Statement | LUB | Floyd, Hale, Lamb, Swisher | 32 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 44 min |
| May 5, 4:35 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lamb, Lubbock | 22 min |
| May 5, 4:45 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn | 60 min |
| May 5, 4:48 PM CDT | Areal Flood Advisory | LUB | Lubbock | 117 min |
| May 5, 5:03 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 41 min |
| May 5, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| May 5, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 55 min |
| May 5, 5:42 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 33 min |
| May 5, 5:48 PM CDT | Tornado Warning | LUB | Lynn | 27 min |
| May 5, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 15 min |
| May 5, 6:11 PM CDT | Tornado Warning | LUB | Garza, Lynn | 34 min |
| May 5, 6:23 PM CDT | Flash Flood Warning | LUB | Lynn | 2 hr |
| May 5, 6:38 PM CDT | Tornado Warning | LUB | Garza, Lynn | 37 min |
| May 5, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 38 min |
| May 5, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.